Article Text

PDF
CASE REPORT
Linagliptin-associated blistering and ulceration
  1. Cristina Psomadakis1,
  2. Naima Shahzad2,
  3. Jonathan Katz2
  1. 1Acute Medicine Department, Whittington Hospital, London, UK
  2. 2Diabetes & Endocrinology Department, Barnet Hospital, Herts, UK
  1. Correspondence to Dr Jonathan Katz, jonathan.katz{at}nhs.net

Summary

We present the case of 60-year-old man with type 2 diabetes who developed blistering after two sequential exposures to linagliptin. Linagliptin is one of the dipeptidyl peptidase 4 (DPP-4) inhibitors, a group of oral hypoglycaemic agents used commonly for the treatment of type 2 diabetes. On the first exposure to linagliptin, he developed blisters on the hands which resolved after stopping the drug. After repeat exposure, he developed two large blisters on the left foot, which burst giving rise to secondary infection, requiring hospital admission for treatment. We discuss the latest research linking DPP-4 inhibitors with adverse skin reactions and the effect of ulcers on the morbidity and mortality of patients with diabetes. This case report highlights skin reactions as an important, rare and lesser known side effect of DPP-4 inhibitors.

  • Dermatology
  • Drugs and medicines
  • Endocrine system
  • Skin
  • Diabetes
View Full Text

Statistics from Altmetric.com

Footnotes

  • Competing interests None declared.

  • Patient consent Obtained.

  • Provenance and peer review Not commissioned; externally peer reviewed.

Request Permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.